Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 128, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2001, 9:46 PM MDT for Cherry County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 2, 2001, 9:46 PM MDT (03:46 UTC)
- Expired
- Jul 2, 2001, 10:30 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherry County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:10 PM MDT | Hail 1.75 | Wood Lake, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 7:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1807 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030347 SVRLBF NEC031-030430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1046 PM CDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1130 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WOOD LAKE...OR ABOUT 21 MILES SOUTHEAST OF VALENTINE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF EXTREME EAST CENTRAL CHERRY COUNTY NEAR WOOD LAKE. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4278 10022 4279 10051 4239 10056 4240 10019
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:40 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 6:40 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON JUL 2 2001 HAVE UPDATED THE ANW AND O'NEILL ZONES FOR SCATTERED THUNDERSTORMS. SFC ANALYSIS SHOWS DISTINCT WM FRONT FROM JUST SOUTH OF MHN TO JUST SOUTH OF ONL. WW WILL BE ISSUED SHORTLY WITH MAIN FOCUS FOR SVR AND HEAVY RAINFALL ACROSS THE FRONT OVER BLAINE...LOUP...GARFIELD AND WHEELER COUNTY. .LBF...NONE. KAR
In the hours before
Local storm report, Jul 2, 7:59 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
859 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 3 SW ALMERIA NE 1.75 INCH HAIL
07/02/01 LOUP GOLFBALL SIZE HAIL COVERED
THE GROUND
REPORTED BY SPOTTERS
0840 PM 21 NNE BURWELL NE 1.00 INCH HAIL
07/02/01 GARFIELD REPORTED BY SPOTTERS
0840 PM 5 WSW AMELIA NE 1.75 INCH HAIL
07/02/01 HOLT REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 8:14 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
914 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 7 N SARGENT NE 1.00 INCH HAIL
07/02/01 CUSTER REPORTED BY SPOTTERS
0850 PM 5 S AMELIA NE 4.00 INCH HAIL
07/02/01 HOLT REPORTED BY SPOTTERS
0855 PM 5 W AMELIA NE 4.25 INCH HAIL
07/02/01 HOLT REPORTED BY SPOTTERS
0855 PM 14 W TAYLOR NE 1.75 INCH HAIL
07/02/01 LOUP REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 8:39 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
939 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 8 ENE CHAMBERS NE 1.00 INCH HAIL
07/02/01 HOLT REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 8:51 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
951 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 10 WSW SARGENT NE .75 INCH HAIL
07/02/01 CUSTER REPORTED BY SPOTTERS
0935 PM 6 W SARGENT NE 1.00 INCH HAIL
07/02/01 CUSTER REPORTED BY SPOTTERSp
JMLocal storm report, Jul 2, 9:02 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1002 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM 4 NE LYNCH NE 1.50 INCH HAIL
07/02/01 BOYD REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 9:24 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1024 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 1 W EWING NE 1.00 INCH HAIL
07/02/01 HOLT REPORTED BY SPOTTERS
JZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 48 min |
| Jul 2, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 52 min |
| Jul 2, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jul 2, 7:11 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 64 min |
| Jul 2, 7:31 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jul 2, 7:35 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 55 min |
| Jul 2, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 2, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jul 2, 8:49 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 41 min |
| Jul 2, 9:31 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jul 2, 9:32 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 43 min |
| Jul 2, 10:14 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 31 min |
| Jul 2, 10:15 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 45 min |
| Jul 2, 10:26 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 2, 10:48 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 42 min |
| Jul 2, 11:23 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.